Alert archive / Texas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 21, NWS El Paso, TX

June 6, 2010Hudspeth County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at Jun 6, 2010, 6:21 PM MDT for Hudspeth County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2010, 6:21 PM MDT (00:21 UTC)
Expired
Jun 6, 2010, 7:05 PM MDT
In force
44 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon

County Hudspeth County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 0.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2010-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2010-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4747 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

222 
WUUS54 KEPZ 070021
SVREPZ
TXC229-070105-
/O.NEW.KEPZ.SV.W.0021.100607T0021Z-100607T0105Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
621 PM MDT SUN JUN 6 2010

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HUDSPETH COUNTY IN SOUTHWEST TEXAS...

* UNTIL 705 PM MDT

* AT 613 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN         
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF           
  CORNUDAS...MOVING WEST AT 10 MPH. PENNY SIZE HAIL MAY ALSO    
  ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  LOMA LINDA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.

DENSE BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.

&&

LAT...LON 3182 10540 3167 10572 3172 10594 3196 10600
      3199 10580 3200 10551
TIME...MOT...LOC 0020Z 319DEG 24KT 3178 10557

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:41 PM MDT, 4 hours 40 minutes earlier.

Area forecast discussion, Jun 6, 1:41 PM MDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
141 PM MDT SUN JUN 6 2010

.SYNOPSIS...
EASTERLY WINDS WILL PUSH MOIST UNSTABLE AIR INTO PORTIONS OF
SOUTHERN NEW MEXICO AND WESTERN TEXAS THROUGH MONDAY. AS A RESULT
THERE WILL BE A FEW SHOWERS AND THUNDERSTORMS ACROSS THE
BORDERLAND LATE THIS AFTERNOON THROUGH MONDAY EVENING WITH
TEMPERATURES REMAINING HOT. A STRONG LOW PRESSURE SYSTEM WILL MOVE
INTO THE SOUTHWESTERN UNITED STATES LATER THIS WEEK BRINGING WARM
DRY AND OCCASIONALLY WINDY WEATHER.

&&

.DISCUSSION...
DESPITE WEAK FLOW...FORECAST SOMEWHAT OF A CHALLENGE THROUGH AT
LEAST MONDAY. ON THE LARGER SCALE HIGH PRESSURE ALOFT COVERS THE
SOUTHERN ROCKIES WITH WARM AIR AND SYNOPTIC SCALE SUBSIDENCE ALOFT
SUGGESTING PRIMARILY DRY WEATHER. HOWEVER AT THE SURFACE THERMAL
TROUGH AXIS EXTENDS APPROXIMATELY THROUGH THE CENTER OF THE CWA
AND IS GENERATING WEAK EASTERLY FLOW MAINLY EAST OF THE RIO
GRANDE. THIS IN TURN IS ADVECTING LOW LEVEL MOISTURE INTO THE
REGION WITH DEWPOINTS EXCEEDING 40 OVER THE EAST. COMBINATION OF
HIGHER MOISTURE AND HOT TEMPERATURES DESTABILIZING AIR MASS WITH
EARLY AFTERNOON CAPES ABOVE 1000 J/KG EAST OF THE RIO GRANDE.
MODELS ALSO FORECAST PRECIPITABLE WATER AMOUNTS TO APPROACH AN
INCH OVER THE EAST BY EARLY THIS EVENING. THUS DESPITE UNFAVORABLE
LARGER SCALE DYNAMICS AND WARM AIR ALOFT WILL FORECAST ISOLATED
STORMS EAST OF THE RIO GRANDE AND OVER THE GILAS TONIGHT. GIVEN
THE LACK OF SHEAR STORMS WILL BE PULSE TYPE WITH MAIN THREAT
STRONG DOWNBURSTS AND POSSIBLY BRIEF HEAVY RAINS. GIVEN THE HIGH
WET BULB ZERO HEIGHTS HAIL THREAT WILL EXIST MAINLY OVER HIGHER
MOUNTAINS.

ON MONDAY EXPECT SURFACE THERMAL TROUGH TO BE LOCATED OVER WESTERN
THIRD OF THE CWA WITH EASTERLY SURFACE FLOW TRANSPORTING LOW LEVEL
MOISTURE EAST OF THE ASSOCIATED CONVERGENCE AXIS. HOT SURFACE
TEMPERATURES COMBINED WITH DEWPOINTS ABOVE 40 SHOULD THEREFORE
AGAIN PUSH AFTERNOON CAPES TO NEAR 1000 AND WITH PRECIPITABLE
WATER NEAR AN INCH MAINLY OVER EASTER HALF OF THE AREA. LARGE
SCALE DYNAMICS LOOK UNFAVORABLE WITH RIDGE AXIS ACROSS NEW MEXICO
BUT SURFACE HEATING...UPSLOPE AND LOW LEVEL CONVERGENCE INDUCED BY
TROUGH EXPECT ISOLATED STORMS MONDAY AFTERNOON AND EVENING.

LARGER SCALE CHANGES WILL OCCUR AFTER MONDAY AS UNSEASONABLY
STRONG AND DEEP UPPER TROUGH WILL MOVE SLOWLY INTO THE WESTERN
UNITED STATES WITH FLOW ALOFT STRENGTHENING FROM THE SOUTHWEST
ACROSS THE CWA. IN ADDITION INCREASING DOWN SLOPE FLOW AND SHIFT
IN THERMAL RIDGE WILL RESULT IN SURFACE LEE TROUGH FORMATION
THROUGH SOUTHERN HIGH PLAINS. WINDS WILL THEREFORE BECOME WESTERLY
AND INCREASE IN SPEEDS LATER PERIODS AS LEE TROUGH DEEPENS.
ACCORDINGLY WILL FORECAST WARM DRY BREEZY TO WINDY CONDITIONS
LATER PERIODS WITH TEMPERATURES NOT AS HOT.

&&

.AVIATION...VALID 07/00Z-08/00Z.
VFR CONDITIONS WILL PREVAIL THROUGH TAF PERIOD. WEAK BACK-DOOR COLD
FRONT MOVING ACROSS W TX...WILL SHIFT WINDS TO SOUTHEAST 5-15KTS
THROUGH MONDAY FOR MOST AREAS EXCEPT SOUTHWEST BOOTHEEL.  ISOLATED
-TSRAGS/CIGS 100 AGL WILL CONTINUE THRU 03Z MAINLY OVER THE GILA
WILDERNESS AND SACRAMENTO MOUNTAINS. MOISTURE WILL ATTEMPT TO SURGE
WEST OVERNIGHT...POSSIBLY AIDED BY OUTFLOWS FROM STORMS ALREADY
NOTED SUNDAY EARLIER SUNDAY AFTERNOON.   SIMILAR SITUATION EXPECTED
MONDAY WITH ISOLD STORMS LIKELY TIED AGAIN MAINLY TO AREA MOUNTAINS.
&&

.FIRE WEATHER...
UPPER RIDGE WILL CONTINUE TO BRING UNSEASONABLY HOT TEMPERATURES
...LIGHT WINDS AND CONTINUED DRY CONDITIONS FOR OUR AREA INTO EARLY
NEXT WEEK. APART FROM UNCOMFORTABLE CONDITIONS...THIS WILL MEAN
CONTINUED CURING OF LATE SEASON GREEN FUELS.  TEMPERATURES SUNDAY
WILL APPROACH OR EXCEED 105 DEGREES IN THE LOWLANDS....WITH HIGHS
IN THE 90S TO NEAR 100 OVER MANY MOUNTAIN AREAS EVEN ABOVE 7500
FEET.

NAM NOW PULLING BACK A BIT ON WESTWARD EXTENT AND DEPTH OF MOISTURE
SURGE BEHIND BACK-DOOR COLD FRONT.  ISOLATED STORMS REMAIN EXPECTED
GENERALLY OVER HIGHER REACHES OF THE GILA WILDERNESS...CAPITAN AND
SACRAMENTO WILDERNESS AREAS.  EXPECTATION REMAINS FOR MOISTURE
DISSIPATION IN STRONG HEATING UNDER RIDGE AND ATTENDANT SUBSIDENCE
TO PREVENT WIDESPREAD STORMS OVER THE GILA AND SACS TODAY.  THREAT
OF ISOLATED STORMS OVER GILA WILDERNESS...SACRAMENTO AND CAPITAN
MOUNTAINS CONTINUES MONDAY.

AFTER TUESDAY OF NEXT WEEK...A SLOWLY DEEPENING PACIFIC TROUGH
REMAINS FORECAST OVER THE WEST COAST.  THIS WILL  WILL MEAN A DAY TO
DAY INCREASE OF WESTERLY WINDS. THE UPPER JET IS FORECAST TO MAKE A
UNSEASONABLE DIP SOUTHWARD AT THAT TIME...CARRYING PACIFIC SYSTEMS
THROUGH THE INTER MOUNTAIN WEST. MOST CRITICAL PERIOD WITH
STRENGTHENING 20-FT WINDS SUBSEQUENT TO HOT SPELL...APPEARS TO BEGIN
FRIDAY WITH DEGREE OF UNCERTAINTY IN FORECAST THIS FAR OUT.
NONETHELESS RETURN OF THESE WINDS BEARS WATCHING...IN LARGE PART DUE
TO THE PRE-DRYING OF FUELS THIS WEEKEND AND THE POSSIBILITY OF DRY
LIGHTING HOLD OVERS FROM TODAY AND MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 78 103  76 103  75 /  10  20  20   0   0
SIERRA BLANCA TX        74  97  70  98  71 /  20  20  20  10   0
LAS CRUCES              74 102  72 102  70 /  10  20  20   0   0
ALAMOGORDO              72  96  70 102  69 /  10  20  20   0   0
CLOUDCROFT              51  86  48  89  49 /  20  30  30  10   0
TRUTH OR CONSEQUENCES   69  98  70  99  66 /  10  10  10   0   0
SILVER CITY             62  95  59  97  59 /  10  10  10   0   0
DEMING                  72 101  70 102  68 /  10  10  10   0   0
LORDSBURG               71 101  69 103  67 /   0  10  10   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...HEAT ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR NMZ023-024-030>032.

TX...HEAT ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR TXZ055-056.

&&

05 ROGASH/22 TRIPOLI
Hazardous weather outlook, Jun 6, 10:41 AM MDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1041 AM MDT SUN JUN 6 2010

NMZ022>025-030>032-TXZ055-056-071715-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1041 AM MDT SUN JUN 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
TONIGHT...MAINLY EAST OF THE RIO GRANDE AND OVER HIGHER MOUNTAINS. A
FEW STORMS MAY PRODUCE WIND GUSTS TO 50 MPH AND BRIEF HEAVY RAINS.

ALSO HOT THIS AFTERNOON AND EARLY THIS EVENING WITH HIGH
TEMPERATURES AROUND 105 DEGREES OVER THE LOWER ELEVATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED SHOWERS AND THUNDERSTORMS EAST OF THE RIO GRANDE OR OVER
HIGHER MOUNTAINS MONDAY WITH A FEW STORMS PRODUCING BRIEF HEAVY
RAINS AND WIND GUSTS TO 50 MPH.

ALSO CONTINUED HOT MONDAY THROUGH THURSDAY WITH AFTERNOON HIGH
TEMPERATURES AROUND 100 TO 105 OVER THE LOWER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ROGASH

In the hours before

Special weather statement, Jun 6, 3:33 PM MDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
333 PM MDT SUN JUN 6 2010

TXZ055-062200-
EL PASO TX-
333 PM MDT SUN JUN 6 2010

...STRONG THUNDERSTORMS THREATENING CENTRAL EL PASO COUNTY THROUGH
400 PM MDT...

AT 322 PM MDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM NEAR
HORIZON CITY...MOVING NORTHWEST AT 10 MPH...AND PRODUCING HAIL JUST
SLIGHTLY SMALL THAN HALF AN INCH IN DIAMTER.

IN ADDITION...WIND GUSTS UP TO 45 MPH AND BRIEF HEAVY RAIN ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  HORIZON CITY...
  SPARKS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
Special weather statement, Jun 6, 4:06 PM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
406 PM MDT SUN JUN 6 2010

TXZ055-062245-
EL PASO TX-
406 PM MDT SUN JUN 6 2010

...STRONG THUNDERSTORMS THREATENING NORTHERN EL PASO COUNTY THROUGH
445 PM MDT...

AT 356 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHEAST OF EAST EL PASO...MOVING
NORTHWEST AT 10 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  EAST EL PASO...
  MONTANA VISTA...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 6, 4:25 PM MDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
425 PM MDT SUN JUN 6 2010

TXZ056-062300-
HUDSPETH TX-
425 PM MDT SUN JUN 6 2010

...STRONG THUNDERSTORMS THREATENING WESTERN HUDSPETH COUNTY THROUGH
500 PM MDT...

AT 413 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR FORT HANCOCK...MOVING SOUTHWEST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  FORT HANCOCK...
  ACALA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
Special weather statement, Jun 6, 4:46 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
446 PM MDT SUN JUN 6 2010

NMZ024-032-062315-
SOUTHERN DESERT NM-TULAROSA BASIN/SOUTHERN DESERT NM-
446 PM MDT SUN JUN 6 2010

...STRONG THUNDERSTORMS THREATENING CENTRAL DONA ANA COUNTY THROUGH
515 PM MDT...

AT 436 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF LAS CRUCES...MOVING
SOUTHWEST AT 10 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  TALAVERA...
  SAN MIGUEL...
  VADO...
  MESQUITE...
  LA MESA...
  SOLEDAD CANYON...
  DRIPPING SPRINGS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
Local storm report, Jun 6, 6:04 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
604 PM MDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND GST     10 N EL PASO            31.93N 106.48W
06/06/2010  M82 MPH          EL PASO            TX   ASOS

0400 PM     TSTM WND GST     5 ESE FRANKLIN MOUNTAIN 31.90N 106.43W
06/06/2010  M58 MPH          EL PASO            TX   TRAINED SPOTTER

&&

MACBLAIN
Local storm report, Jun 6, 6:04 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE EL PASO TX
604 PM MDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND GST     10 N EL PASO            31.93N 106.48W
06/06/2010  M82 MPH          EL PASO            TX   ASOS

0440 PM     TSTM WND GST     5 ESE FRANKLIN MOUNTAIN 31.90N 106.43W
06/06/2010  M58 MPH          EL PASO            TX   TRAINED SPOTTER

&&

MACBLAIN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:02 PM MDTSevere Thunderstorm WarningEPZHudspeth43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.